MAUDE Adverse Event Report: MEDTRONIC MEXICO MEDTRONIC TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO MEDTRONIC TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number HY8B05R7
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to use of a custom tubing pack, when priming a leak was noted between the male luer on the transducer line and the female port on top of the myotherm (see attached device specification).The transducer line was replaced to complete the procedure.When the transducer line was switched out the leak stopped.There was no patient involvement so no adverse event occurred.Additional information: this is the first time this leak appeared but they have had several problems with myotherm in the past that were all reported.No air was in the system.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection of the returned transducer line shows a deformity in the stem of the male luer fitting.The returned transducer line was connected to a myotherm and pressure integrity testing was performed at 0.5 l/pm with 23 psi, (1189 mmhg) of backpressure for 10 min.During the pressure integrity test there was a leak observed at the transducer line male luer fitting.Reason for return was confirmed.Conclusion: the molding defect could have an effect of medtronic downtime waste and have a potential failure mode on field of delay in procedure and customer dissatisfaction.The failure mode has a severity rank of 5 and occurrence rank of 2, therefore, the failure mode falls within risk classification zone 1.Currently the process controls allow to identify a non-conformity for the failure mode, such as: drawing specification, raw material inspection plan, incoming inspection, kitting procedure, and production inspection.Root cause investigation connector with molding defect was caused during supplier process: according to event, a leak was noted between the male luer on the transducer line and the female port on top of the myotherm.The tr ansducer line was replaced to complete the procedure.When the transducer line was switched out the leak stopped.During product analysis, a performance analysis was performed.The returned transducer was analyzed on a pressure integrity test that was performed at 0.5 l/pm with 23 psi, (1189 mmhg) of backpressure for 10 min.During the pressure integrity test there was a leak observed at the transducer line male luer fitting.Sample was reviewed at 15x magnification and it was detected a molding issue that cause the leaking.The molding issue does not allow the fluid flow pass properly through the connector causing a leaking since this failure mode is located inside the body of connector.Connector with molding defect was not detected on incoming inspection: part number was added to dock to stock since demonstrated to meet corresponding requirements stablished per ¿supplier certification¿.Therefore, material is only inspected for the minimum characteristics such as: identification & packaging per (receiving inspection procedure).Connector with molding defect was not detected during manufacturing process: according to visual inspection for cps products, mes system is evaluated, however failure mode could not be detected at naked eye, therefore it could not be detected during process inspection conclusion the connector with a molding deffect was reported through a customer complaint.Medtronic tijuana performed an investigation to find the root cause of the defect notified.The investigation performed, review the points where the failure mode was not detected, such as receiving inspection, assembly process and final inspection.All the process review points were discarded due investigation; therefore, the failure mode could not be caused by any of medtronic manufacturing¿s process.On the other hand, after sample evaluation it was determinate that failure mode was caused by a molding defect of the component generated during supplier process.Supplier investigation will be followed up.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MEDTRONIC TUBING PACK
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17160851
Report Number9612164-2023-02689
Device Sequence Number5745161
Product Code DWE
UDI-Device Identifier00643169930162
UDI-Public00643169930162
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2021
Device Model NumberHY8B05R7
Device Catalogue NumberHY8B05R7
Device Lot Number219390714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2020
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown